Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV patient
Apr 9, 2003

Three weeks ago, my doctor prescribed trizivir to replace combivir in my anti-hiv regiman, which had consisted of combivir and viracept.I am free of any of the more dramatic symptoms of allergic reaction to the abacavir in trizivir, but seem to be sleepy more frquently. Is this part of the allergic response to abacavir, or is it more likely anemia developing as a result of having three nucleoside analogues in my regiman now, rather than only two?

Response from Dr. Henry

Chronic fatigue/sleepiness would unlikely be a part of the abacavir hypersensitivity reaction. If no other symptoms develop then that is extremely unlikely. A simple complete blood count would check for anemia which also seems unlikely. Patients often have idiosyncratic symptoms that are hard to pin down and often not well described in the literature. If your sleepiness worses or doesn't get better over the next several weeks/months then a decision has be be made whether switching your meds around further should be considered. Other medical conditions (such as low thyroid, testosterone deficiency, depression) need to be considered as well during an evaluation be your HIV specialist. KH



Previous
Sutiva/Combivir and stomach problems
Next
HIV patient

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement